Intense internal agitation

Lucinda

Senior Member
Messages
118
Likes
41
Location
UK
Can anyone help me identify this symptom I am suffering?

I cannot sleep because an old symptom has returned.

It is a strange symptom that is hard for me to describe but I will try:

I am experiencing intense internal agitation/restlessness.

The feeling is most centred in my chest and is different from anxiety.

It comes with a sensation that my chest is burning up from the inside.

I have an intense need to stretch my chest at all times, day and night. If I stop stretching for any reason my chest boils over and I feel like peeling my skin off.

I do get heart palpitations with it but they are not more extreme than what I often feel.

The agitation only stops after my body is totally worn out. I then get a brief window where I crash and can’t move from bed, then it returns.

I cannot sleep when I have it. I have barely slept for a week now and my ME is getting worse.

I do get a fake energy whilst I have it. I am exhausted but the agitation makes me want to move and exercise and it eases a little if I do exercise but then I crash even worse.

I have no appetite when experiencing this symptom so I am losing weight.

When attempting to sleep with this symptom my body struggles with lying still, and so my body starts jerking and twitching involuntarily. This feels like little electric jolts.

This all probably makes me sound crazy but I’m not. I had this symptom for years before being put on clonazepam. Dr Myhill said it was glutamate excitoxicity - caused by too little GABA too much glutamate. This was based on Dr Chaney’s research into ME patients with this problem and his theory that what was going on was similar to what epilepsy patients experience.

However this time my clonazepam is not helping me. Propranolol doesn’t touch the symptom it just eases the tachycardia and palpitations a bit. The only other thing that helps a little is a supplement called N-acetyl-glucosamine.

Does anyone know what this symptom is and what to do about it?
 
Last edited:

Lucinda

Senior Member
Messages
118
Likes
41
Location
UK
It sounds like akathisia (which can be a side effect from certain medications). Have you looked into this?
I’ve looked it up. It is possible. But the only med that could possibly cause it is the one I have been using to treat it (clonazepam)
 

Booble

Senior Member
Messages
1,355
Likes
2,716
Have you considered it adrenal related? Sounds like you might be getting a lot of adrenaline surges?
(I'm feeling a little like how you describe as well right now.)